MAUDE Adverse Event Report: CAREFUSION, INC PLEURX LOCKABLE DRAINAGE LINE KIT; APPARATUS, SUCTION, PATIENT CARE

CAREFUSION, INC PLEURX LOCKABLE DRAINAGE LINE KIT; APPARATUS, SUCTION, PATIENT CARE
Catalog Number 50-7265A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 12/08/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: the lot number was not provided; a review of the device history records could not be performed.A photo was provided for review, and review is currently underway.The device was not returned for evaluation.The investigation is currently underway.Upon completion of the investigation, a supplemental report will be filed.D2b: medical device type: dwm; png, d4 (expiration date is unknown), g4: pma / 510(k)#: k160450; k201155; k241946, h4 (device manufacturing date is unknown).Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that there were issues with the pleurx lockable drainage line kit.During follow up response received on (b)(6) 2025, it was further reported that the ¿male¿ connector used to plug into the pleurx was not waterproof and came loose easily, causing leakage when connecting a pleurx to a pleur-evac.Initially, there was no visible defect, but the issue became apparent during use.Multiple kits had to be opened before finding a functional tubing.There was a risk of pneumothorax and infection since the set up was not a closed system anymore.Patient probably kept his pleurx connected to a pleur-evac for longer.An x-ray was ordered, and the patient was already on antibiotics.Based on further response on (b)(6) 2025 it was further mentioned the results of the x-ray had a new small pneumothorax and that this was possibly related to the device failure.Additional intervention was not required; the defective tubing was replaced with intact tubing to continue continuous drainage via the pleurx.The patient was already on antibiotics for infection in the pleural effusion for several days at the time of the incident, so the antibiotics were extended due to this incident.It was noted that this tubing is rarely used for long-term and mainly used for the duration of a temporary drainage, but sometimes it is left in place for continuous drainage with pleur-evac (as in this case).
 
Additional Manufacturer Narrative
H11: physical samples were not returned for evaluation.One photo was provided by the customer and reviewed.During photo review, the locking access dilator was observed separated from the drainage line tube.Small traces of solvent/adhesive were visible, indicating the tube had been previously bonded to the dilator.Based on the visual inspection performed, the reported failure mode was confirmed.However, a probable root cause could not be determined.A device history record could not be evaluated as the lot number is unknown.A review of current manufacturing controls was conducted.Work instruction was verified to include all required steps for correctly assembling the locking access dilator to the tubing, ensuring proper insertion into the locking feature and a complete bond between components.Post assembly checks require verification that the assembly is free of residues and meets applicable quality criteria.The instruction includes visual aids to support defect identification.Should you again experience any problems with our product we would appreciate the opportunity to conduct a thorough analysis of the device affected.Complaints received for this product and conditions will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business regularly reviews the collected data for the identification of emerging trends.B5 (describe event or problem), g3 (date received by manufacturer), g6 type or report - follow up# 1), h2 (correction and additional information), h6: annex g (component code), annex b (type of investigation), annex c (investigation findings), annex d (investigation conclusions).Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that there were issues with the pleurx lockable drainage line kit.During follow up response received on december 8, 2025, it was further reported that the ¿male¿ connector used to plug into the pleurx was not waterproof and came loose easily, causing leakage when connecting a pleurx to a pleur-evac.Initially, there was no visible defect, but the issue became apparent during use.Multiple kits had to be opened before finding a functional tubing.There was a risk of pneumothorax and infection since the set up was not a closed system anymore.Patient probably kept his pleurx connected to a pleur-evac for longer.An x-ray was ordered, and the patient was already on antibiotics.Based on further response on (b)(6) 2025 it was further mentioned the results of the x-ray had a new small pneumothorax and that this was possibly related to the device failure.Additional intervention was not required; the defective tubing was replaced with intact tubing to continue continuous drainage via the pleurx.The patient was already on antibiotics for infection in the pleural effusion for several days at the time of the incident, so the antibiotics were extended due to this incident.It was noted that this tubing is rarely used for long-term and mainly used for the duration of a temporary drainage, but sometimes it is left in place for continuous drainage with pleur-evac (as in this case).

Brand Name
PLEURX LOCKABLE DRAINAGE LINE KIT
Common Device Name
APPARATUS, SUCTION, PATIENT CARE
Manufacturer (Section D)
CAREFUSION, INC
75 n. fairview drive
vernon hills IL 60061
Manufacturer (Section G)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer Contact
brett curtice_
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key23957138
Report Number1423507-2025-00188
Device Sequence Number15855822
Product Code DWM
UDI-Device Identifier10885403502392
UDI-Public(01)10885403502392
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
SEE H.11.
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number50-7265A
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2025
Supplement Date Received by Manufacturer01/31/2026
Initial Report FDA Received Date01/05/2026
Supplement Report FDA Received Date02/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale